Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 76, NWS Wichita, KS

May 5, 2008Ellsworth County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 5, 2008, 7:11 PM CDT for Ellsworth County, Rice County, Kansas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2008, 7:11 PM CDT (00:11 UTC)
Expired
May 5, 2008, 8:15 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Ellsworth County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 7:40 PM CDTHAIL 0.753 E Frederick, KS
May 5, 7:48 PM CDTHAIL 13 Se Frederick, KSDIME TO QUARTER SIZED HAIL OCCURRED.
May 5, 8:20 PM CDTHAIL 14 W Little River, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 060011
SVRICT
KSC053-159-060115-
/O.NEW.KICT.SV.W.0076.080506T0011Z-080506T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
711 PM CDT MON MAY 5 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RICE COUNTY IN CENTRAL KANSAS.
  SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS.

* UNTIL 815 PM CDT.

* AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
  UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR HOLYROOD...OR 11
  MILES SOUTHWEST OF ELLSWORTH...AND MOVING SOUTHEAST AT 18 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUSHTON...CHASE...FREDERICK...GENESEO...HOLYROOD...LITTLE RIVER...
  LORRAINE...LYONS...RAYMOND.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3843 9792 3829 9809 3828 9843 3866 9848
      3873 9826
TIME...MOT...LOC 0011Z 326DEG 15KT 3859 9834

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 060018
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT MON MAY 5 2008

KSC053-159-060115-
/O.CON.KICT.SV.W.0076.000000T0000Z-080506T0115Z/
ELLSWORTH KS-RICE KS-
716 PM CDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN RICE
AND SOUTHWESTERN ELLSWORTH COUNTIES UNTIL 815 PM CDT...

AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO 
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR LORRAINE...OR 12 MILES SOUTHWEST OF ELLSWORTH...MOVING 
SOUTHEAST AT 17 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHWEST OF GENESEO BY 745 PM CDT.
  NEAR LYONS BY 810 PM CDT.

THE TOWN OF FREDERICK IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM AND HAS A LONG HISTORY OF PRODUCING LARGE 
HAIL.

LAT...LON 3843 9792 3829 9809 3828 9843 3866 9848
      3873 9826
TIME...MOT...LOC 0016Z 326DEG 15KT 3857 9833

$$

JAKUB
000 
WWUS53 KICT 060036
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT MON MAY 5 2008

KSC053-159-060115-
/O.CON.KICT.SV.W.0076.000000T0000Z-080506T0115Z/
ELLSWORTH KS-RICE KS-
735 PM CDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN RICE
AND SOUTHERN ELLSWORTH COUNTIES UNTIL 815 PM CDT...

AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED NEAR FREDERICK...OR 16 MILES SOUTH OF ELLSWORTH...MOVING
SOUTHEAST AT 17 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHWEST OF GENESEO BY 745 PM CDT.
  NEAR LYONS BY 815 PM CDT.


THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3828 9843 3857 9839 3865 9818 3843 9792
      3829 9809
TIME...MOT...LOC 0035Z 326DEG 15KT 3850 9827

$$

JAKUB
000 
WWUS53 KICT 060100
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT MON MAY 5 2008

KSC053-060109-
/O.CAN.KICT.SV.W.0076.000000T0000Z-080506T0115Z/
ELLSWORTH KS-
759 PM CDT MON MAY 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ELLSWORTH COUNTY HAS
BEEN CANCELLED...

AT 756 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA...AND NO LONGER POSES AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3831 9833 3851 9828 3851 9805 3843 9792
      3834 9803 3833 9804 3829 9809
TIME...MOT...LOC 0059Z 326DEG 15KT 3842 9820

$$

KSC159-060115-
/O.CON.KICT.SV.W.0076.000000T0000Z-080506T0115Z/
RICE KS-
759 PM CDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RICE COUNTY UNTIL 815 PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF LYONS...OR 21 MILES SOUTH OF ELLSWORTH...
MOVING SOUTHEAST AT 17 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LYONS BY 810 PM CDT.

THIS STORM HAS A LONG HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3831 9833 3851 9828 3851 9805 3843 9792
      3834 9803 3833 9804 3829 9809
TIME...MOT...LOC 0059Z 326DEG 15KT 3842 9820

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:52 PM CDT, 19 minutes earlier.

Area forecast discussion, May 5, 6:52 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT MON MAY 5 2008

.AVIATION...00Z TAF ISSUANCE
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE POTENTIAL FOR
SCATTERED STRONG TO SEVERE STORMS MOVING THROUGH SOUTH CENTRAL
KANSAS THIS EVENING. THESE STORMS ARE BEING FED BY GOOD MOISTURE
TRANSPORT ACCORDING TO THE LATEST PROFILER FROM ICT. HOWEVER...THE
BEST INSTABILITY IS STILL MAINLY ALONG THE WESTERN CORRIDOR OF THE
FORECAST AREA. THEREFORE...IT APPEARS LIKE THESE STORMS SHOULD
LOSE THEIR INTENSITY AS THEY DIVE SOUTHEAST. HOWEVER...IF THE
ELEVATED SUPERCELL IN RUSSELL COUNTY CONTINUES TO MAKE MORE OF A
SOUTHWARD PROGRESS IT MAY BE ABLE TO MAINTAIN ITSELF FOR A WHILE
LONGER. FOR NOW...WE ARE GOING TO MENTION VCTS IN ALL OF OUR TAF
SITES EXCEPT FOR CHANUTE THIS EVENING...BUT IF THE STORMS BECOME
MORE WIDESPREAD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THEN WE
MAY MENTION MORE TEMPO GROUPS. THE MOISTURE TRANSPORT IS EXPECTED
TO PERSIST OVERNIGHT SO WE MAY MORE ELEVATED CONVECTION DEVELOP AS
THE NIGHT WEARS ON. MVFR CEILINGS (1-2KFT) ARE ALSO EXPECTED TO
DEVELOP TOWARDS DAYBREAK.

COX
&&

.PREV DISCUSSION... /ISSUED 314 PM CDT MON MAY 5 2008/

DISCUSSION...

MAIN FORECAST CONCERNS WILL BE THUNDERSTORM/SEVERE WEATHER CHANCES
OVER THE NEXT FEW DAYS.

TONIGHT-WEDNESDAY:
OUTFLOW/PSEUDO-WARM FRONT FROM SWRN KS INTO NWRN OK WILL BE A
TRIGGER FOR STRONG-SEVERE CONVECTION THRU THIS EVENING. SOME OF THAT
ACTIVITY COULD APPROACH OUR WESTERN-MOST COUNTIES THIS EVE WITH
BRUNT OF THAT ACTIVITY LIKELY TO REMAIN JUST TO OUR W-SW.
OTHERWISE...WATER VAPOR IMAGERY DEPICTING A WEAKER SHORTWAVE (AHEAD
OF MAIN UPPER LOW OFF BAJA) OVER NEW MEXICO THIS PM...WHICH THE
MODELS CARRY NEWD ACROSS OUR FORECAST AREA LATE TONIGHT INTO MIDDAY
TUESDAY. THIS WAVE WILL COMBINE WITH DECENT MOISTURE
TRANSPORT/ISENTROPIC LIFT VIA 35 KT LOW-LEVEL JET TO RESULT IN
INCREASING CHANCES FOR SHOWERS/T-STORMS LATE TONIGHT INTO TUESDAY.
IN OUR AREA...SHEAR/INSTABILITY MAY PROMOTE A FEW STRONG STORMS. AN
INCREASE IN CLOUD COVER/STORMS SHOULD KEEP HIGHS CONTAINED IN THE
70S AREAWIDE TUESDAY AFTER A MILD NIGHT. SHOWED A DIURNAL DECREASING
POP TREND TUES AFTERNOON BEHIND DEPARTING SHORTWAVE. THINKING SEVERE
STORMS MAY ERUPT ALONG DRYLINE OVER THE HIGH PLAINS TUES PM/EVE
WHERE DISCRETE SUPERCELLS APPEAR POSSIBLE. THE MAIN UPPER LOW WILL
EJECT OUT ACROSS OKLAHOMA/SOUTHERN KS WED INTO WED EVE. WITH A
FRONTAL SYSTEM DROPPING SWD INTO OUR AREA DURING THIS SAME TIME
FRAME...T-STORM CHANCES WILL INCREASE MARKEDLY TUES NIGHT THRU WED
NIGHT. SOME LOCALLY HEAVY RAINFALL POSSIBLE (MAINLY S-CNTRL/SERN KS)
ALONG WITH A FEW SEVERE STORMS. HOWEVER...BETTER INSTABILITY LOOKS
TO BE PROGGED IN OKLAHOMA FOR ANY HIGHER END ACTIVITY. HIGHS WED
SHOULD BE A FEW DEGREES COOLER THAN TUES GIVEN WIDESPREAD
PRECIPITATION/CLOUDS.

THURSDAY-MONDAY:
AN UPPER VORTEX WILL REMAIN ANCHORED OVER SOUTHEASTERN CANADA DURING
THE PERIOD WITH AN ACTIVE FLOW PATTERN OFF OF THE PACIFIC ACROSS THE
CONUS THIS WEEKEND. THE MAIN FORECAST CHALLENGE IS THE TIMING OF
INDIVIDUAL SHORTWAVES IN THIS FLOW PATTERN WITH THE MEDIUM RANGE
MODELS SHOWING SIGNIFICANT DIFFERENCES. LEANED WITH HPC BLENDER
WHICH EARLY ON IS WEIGHTED TOWARD THE ECMWF AND A BLEND OF THE
ECMWF/GEM DAYS 5-7. THIS WOULD HAVE A WAVE COMING ACROSS KS THURS
NIGHT INTO FRI...WITH ANOTHER WAVE COMING THRU LATER SAT INTO SUN.
MOISTURE RETURN APPEARS SOMEWHAT MORE QUESTIONABLE THIS FAR OUT MORE
SO WITH THE 2ND WAVE. FOR NOW...WILL CARRY SOME LOW POPS (20-30%)
FOR THESE TWO WAVES. GIVEN PACIFIC NATURE OF AIRMASS...TEMPERATURES
LOOK NEAR NORMAL THROUGHOUT THIS EXTENDED FORECAST PERIOD.
OVERALL...CONFIDENCE IS DECENT THAT WE WILL EXPERIENCE A CHANCE OF
T-STORMS WITH ONE OR BOTH SYSTEMS...BUT LOWER WITH REGARD TO TIMING
OF THE STORM CHANCES.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  75  63  71 /  40  60  60  70
HUTCHINSON      60  76  63  70 /  40  60  60  70
NEWTON          60  75  62  71 /  40  60  60  70
ELDORADO        60  74  62  71 /  30  60  60  70
WINFIELD-KWLD   62  75  62  73 /  40  60  60  70
RUSSELL         59  77  58  68 /  50  50  60  70
GREAT BEND      60  76  59  70 /  60  50  60  70
SALINA          60  76  61  71 /  40  60  60  70
MCPHERSON       60  76  62  70 /  40  60  60  70
COFFEYVILLE     60  73  62  73 /  20  70  60  70
CHANUTE         57  72  61  71 /  20  70  60  70
IOLA            57  72  60  71 /  20  70  60  70
PARSONS-KPPF    59  74  62  72 /  20  70  60  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 5, 4:32 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT MON MAY 5 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
432 PM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT.
A SEVERE THUNDERSTORM OR TWO IS POSSIBLE MAINLY WEST OF A SALINA
TO ANTHONY LINE. THE MAIN THREATS WILL BE WIND GUSTS TO 60 MPH AND
HAIL TO GOLFBALL SIZE SIZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY ACROSS THE ENTIRE AREA TUESDAY INTO
WEDNESDAY. SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT MAINLY WEST OF
A SALINA TO ANTHONY LINE. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL...WITH A LOW PROBABILITY FOR A TORNADO.

ON WEDNESDAY AND WEDNESDAY NIGHT...THE SEVERE WEATHER THREAT WILL
SHIFT TO SOUTH CENTRAL AND SOUTHEASTERN KANSAS...MAINLY ALONG AND
SOUTH OF A LINE FROM KINGMAN TO WICHITA TO EUREKA. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A LOW
PROBABILITY FOR A BRIEF TORNADO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER SPOTTER
ACTIVATION IS POSSIBLE FROM TUESDAY EVENING INTO WEDNESDAY ACROSS
THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Local storm report, May 5, 6:16 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             1 E BUNKER HILL         38.87N 98.68W
05/05/2008  E1.00 INCH       RUSSELL            KS   FIRE DEPT/RESCUE

&&

REC
Local storm report, May 5, 6:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             DORRANCE                38.85N 98.59W
05/05/2008  E0.88 INCH       RUSSELL            KS   STORM CHASER

&&

ADK
Local storm report, May 5, 6:30 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             BUNKER HILL             38.87N 98.70W
05/05/2008  E0.88 INCH       RUSSELL            KS   EMERGENCY MNGR

            HAIL COVERED THE GROUND

&&

ADK
Local storm report, May 5, 6:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             4 S DORRANCE            38.79N 98.59W
05/05/2008  E1.00 INCH       RUSSELL            KS   STORM CHASER

&&

ADK
Local storm report, May 5, 6:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             SW DORRANCE             38.85N 98.59W
05/05/2008  E1.50 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

CDJ
Local storm report, May 5, 6:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             7 S WILSON              38.72N 98.47W
05/05/2008  E1.75 INCH       ELLSWORTH          KS   EMERGENCY MNGR

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:15 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice60 min
May 5, 9:02 PM CDTSevere Thunderstorm WarningICTReno58 min
May 5, 10:37 PM CDTSevere Thunderstorm WarningICTHarper, Kingman53 min
May 6, 6:50 PM CDTSevere Thunderstorm WarningICTBarton55 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.